TITLE

Acute kidney injury after platinum-based transcatheter arterial chemoembolization and transarterial infusion chemotherapy in patients with hepatocellular carcinoma

AUTHOR(S)
Hayashi, Manabu; Abe, Kazumichi; Fujita, Masashi; Okai, Ken; Takahashi, Atsushi; Ohira, Hiromasa
PUB. DATE
January 2020
SOURCE
Japanese Journal of Clinical Oncology;Jan2020, Vol. 50 Issue 1, p36
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Backgrounds The incidence of acute kidney injury and the association between acute kidney injury and prognosis have been reported about transcatheter arterial chemoembolization using anthracycline. However, the incidence of acute kidney injury after platinum-based transarterial chemoembolization or transarterial infusion chemotherapy remains unclear. The aim of this study was to investigate association between acute kidney injury after platinum-based transcatheter arterial chemoembolization/transarterial infusion chemotherapy and prognosis in patients with hepatocellular carcinoma. Methods We retrospectively analysed 270 sessions in 129 patients who underwent platinum-based transcatheter arterial chemoembolization/transarterial infusion chemotherapy. Acute kidney injury was diagnosed according to the criteria established by the International Club of Ascites. The incidence of acute kidney injury, risk factors for serum creatinine elevation and association between acute kidney injury and prognosis were assessed. Results Fifteen cases of acute kidney injury (5.6%, 15/270) developed in 14 patients (10.8%, 14/129). Ascites (coefficient: 0.059, P  = 0.006), low estimated glomerular filtration rate (coefficient: −0.008, P  = 0.029), diabetes (coefficient: 0.072, P  < 0.001) and high albumin–bilirubin grade (albumin–bilirubin grade 2: coefficient: 0.053, P  = 0.004; and albumin–bilirubin grade 3: coefficient: 0.103, P  < 0.001) were significantly associated with an elevation in serum creatinine levels after transcatheter arterial chemoembolization/transarterial infusion chemotherapy. The development of acute kidney injury was associated with poor prognosis (hazard ratio: 3.18, 95%CI: 1.411–7.171, P  = 0.005). Patients with acute kidney injury had a significantly lower survival rate than patients without acute kidney injury (log-rank test; P  = 0.034). Conclusions The incidence of acute kidney injury after platinum-based transcatheter arterial chemoembolization/transarterial infusion chemotherapy was consistent with that after transcatheter arterial chemoembolization using anthracycline, and the development of acute kidney injury was associated with poor prognosis. Ascites, diabetes, low estimated glomerular filtration rate and high albumin–bilirubin grade were risk factors for serum creatinine elevation after platinum-based transcatheter arterial chemoembolization/transarterial infusion chemotherapy.
ACCESSION #
141451723

 

Related Articles

  • Doxorubicin/ethiodized oil/gelatin.  // Reactions Weekly;Apr2014, Vol. 1498 Issue 1, p13 

    An abstract of the article "Spinal cord injury after conducting transcatheter arterial chemoembolization for costal metastasis of hepatocellular carcinoma," by S. J. Park and colleagues is presented.

  • Antineoplastics/iodised oil.  // Reactions Weekly;Mar2015, Vol. 1542 Issue 1, p35 

    An abstract of the article "Spinal complication after transcatheter arterial chemoembolization via right internal mammary artery in a patient with hepatocellular carcinoma," by J. Zhang and colleagues is presented.

  • Intra-arterial idarubicin_lipiodol without embolization can provide prolonged complete response in hepatocellular carcinoma: A case report. Pistre, Pauline; Guiu, Boris; Gehin, Sophie; Boulin, Mathieu // Journal of Oncology Pharmacy Practice;Mar2020, Vol. 26 Issue 2, p507 

    Hepatocellular carcinoma is the fourth leading cause of cancer death. For unresectable intermediate-stage hepatocellular carcinoma, the standard treatment is transarterial chemoembolization. To date, the overall survival at three years remains low, and there is currently no consensus about the...

  • An unusual complication following transarterial chemoembolization: acute myocardial infarction. Lai YL; Chang WC; Kuo WH; Huang TY; Chu HC; Hsieh TY; Chang WK; Lai, Yi-Liang; Chang, Wei-Chou; Kuo, Wu-Hsien; Huang, Tien-Yu; Chu, Heng-Cheng; Hsieh, Tsai-Yuan; Chang, Wei-Kuo // CardioVascular & Interventional Radiology;Feb2010, Vol. 33 Issue 1, p196 

    Transarterial chemoembolization has been widely used to treat unresectable hepatocellular carcinoma. Various complications have been reported, but they have not included acute myocardial infarction. Acute myocardial infarction results mainly from coronary artery occlusion by plaques that are...

  • Cisplatin.  // Reactions Weekly;6/26/2010, Issue 1307, p18 

    The article describes the case of a 65-year-old woman with recurrent hepatocellular cancer who was successfully treated with transcatheter arterial infusion chemotherapy and transcatheter arterial chemoembolization with cisplatin.

  • Chemoembolization for nonresectable liver tumors. Berent, Allyson; Weisse, Chick // DVM: The Newsmagazine of Veterinary Medicine;May2012, Vol. 43 Issue 5, p4S 

    The article presents information on the transarterial chemoembolization (TACE), a method for the treatment of nonresectable hepatocellular carcinomas in veterinary patients. In this method, a small catheter is placed in the femoral artery and then advanced into the hepatic artery feeding the...

  • Doxorubicin/ethiodized oil/gelatin.  // Reactions Weekly;Apr2014, Vol. 1498 Issue 1, p13 

    An abstract of the article "A case of necrotizing pancreatitis subsequent to transcatheter arterial chemoembolization in a patient with hepatocellular carcinoma," by S.-I. Bae and colleagues is presented.

  • Doxorubicin.  // Reactions Weekly;Oct2014, Vol. 1521 Issue 1, p70 

    An abstract of the article "Supraumbilical cutaneous lesions after transcatheter arterial chemoembolization for hepatocellular carcinoma," by E. Del Alcazar Viladomiu and colleagues is presented.

  • Rasburicase for Huge Hepatocellular Carcinoma with Tumor Lysis Syndrome: Case Report. Chao, Chia-Ter; Chiang, Chih-Kang // Medical Principles & Practice;Jul2012, Vol. 21 Issue 5, p498 

    Objective: To report a case of huge hepatocellular carcinoma associated with tumor lysis syndrome and its management. Clinical Presentation and Intervention: A 51-year-old hepatitis B carrier visited our clinic with progressive weight loss over recent months. Abdominal ultrasonography and...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics